MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305165 lot # 2056673 it was reported by customer that they had an issue with a 21 g bd precisionglide needle.While using this needle and a 3ml luer lock bd syringe to transfer contents of vial 1 to vial 2 in a pharmaceutical prep they noticed a small spray of liquid coming out from the hub of the needle.Verbatim: rcc received a complaint via email.Email(s) attached.Today we had an issue with a 21 g bd precisionglide needle.While using this needle and a 3ml luer lock bd syringe to transfer contents of vial 1 to vial 2 in a pharmaceutical prep we noticed a small spray of liquid coming out from the hub of the needle.We repeated the motion of injecting liquid into a vial and saw the spray again.Product: bd precision glide needle 21g x 1 (0.8mm x 25 mm) ref (b)(4) lot 2056673.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
No additional information received material # 305165 lot # 2056673 it was reported by customer that they had an issue with a 21 g bd precisionglide needle.While using this needle and a 3ml luer lock bd syringe to transfer contents of vial 1 to vial 2 in a pharmaceutical prep they noticed a small spray of liquid coming out from the hub of the needle.Verbatim: rcc received a complaint via email.Email(s) attached.Today we had an issue with a 21 g bd precisionglide needle.While using this needle and a 3ml luer lock bd syringe to transfer contents of vial 1 to vial 2 in a pharmaceutical prep we noticed a small spray of liquid coming out from the hub of the needle.We repeated the motion of injecting liquid into a vial and saw the spray again.Product: bd precision glide needle 21g x 1 (0.8mm x 25 mm) ref (b)(4) lot 2056673.
 
Additional Manufacturer Narrative
Pr (b)(4)follow up for device evaluation it was reported a small spray of liquid came out from the hub of the needle.To aid in the investigation, one sample with no packaging blister was received for evaluation by our quality team.A visual inspection was performed with a 10x magnifier lens.There is a molding short shot about 3/8" from the bottom of the needle hub.The sample was assembled to a syringe with saline solution.There is leakage of the solution through the molding short shot.No other defects or imperfections were observed.After analysis of the sample, and the molding tool, it was determined that wear of the stripper bushing contributed to the symptom reported.The stripper bushing was replaced (b)(6) 2023.A device history record review was completed for provided material number 305165, lot 2056673.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19249669
Report Number1911916-2024-00321
Device Sequence Number6397058
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number2056673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown